Alert archive / Florida / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 2, 2012, 12:17 PM EST for 6 counties in Florida. It took effect at Jan 3, 2012, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 12:17 PM EST (17:17 UTC)
- In effect from
- Jan 3, 2012, 10:00 AM EST
- Expired
- Jan 3, 2012, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS82 KTBW 021717 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 1217 PM EST MON JAN 2 2012 ...RED FLAG WARNING IN EFFECT TUESDAY AFTERNOON FOR WEST CENTRAL AND SOUTHWEST FLORIDA... .BREEZY AND SIGNIFICANTLY DRIER CONDITIONS EXPECTED TOMORROW AFTERNOON ACROSS THE REGION. FLZ039-042-043-048>052-055>057-060>062-065-040000- /O.NEW.KTBW.FW.W.0001.120103T1500Z-120104T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 1217 PM EST MON JAN 2 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY FOR... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. * AFFECTED AREA...LEVY...CITRUS...SUMTER...HERNANDO...PASCO... PINELLAS...HILLSBOROUGH...POLK...MANATEE...HARDEE... HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE...LEE. * WIND...NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS. * HUMIDITY...RELATIVE HUMIDITY TO FALL TO 20 TO 25 PERCENT INLAND AND 30 TO 35 PERCENT NEAR THE COAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
097 WWUS82 KTBW 031832 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 132 PM EST TUE JAN 3 2012 ...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON FOR LEE COUNTY... .DRY CONDITIONS TO REMAIN IN PLACE ACROSS LEE COUNTY WITH ELEVATED ERC VALUES. FLZ065-041215- /O.NEW.KTBW.FW.W.0002.120104T1600Z-120104T2200Z/ /O.CON.KTBW.FW.W.0001.000000T0000Z-120104T0000Z/ LEE- 132 PM EST TUE JAN 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR LEE COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY FOR LEE COUNTY... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM EST WEDNESDAY. * AFFECTED AREA...LEE. * WINDS...NORTH TO NORTHEAST WINDS OF 5 TO 10 MPH. * HUMIDITY...RELATIVE HUMIDITY TO FALL TO AROUND 25 PERCENT INLAND AND 30 TO 35 PERCENT NEAR THE COAST. DURATIONS EXPECTED TO EXCEED FOUR HOURS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$ FLZ039-042-043-048>052-055>057-060>062-040000- /O.CON.KTBW.FW.W.0001.000000T0000Z-120104T0000Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE- 132 PM EST TUE JAN 3 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR... * AFFECTED AREA...LEVY...CITRUS...SUMTER...HERNANDO...PASCO... PINELLAS...HILLSBOROUGH...POLK...MANATEE...HARDEE... HIGHLANDS...SARASOTA...DE SOTO...CHARLOTTE. * WIND...NORTHWEST WINDS AROUND 15 MPH WITH HIGHER GUSTS. * HUMIDITY...RELATIVE HUMIDITY TO FALL TO 20 TO 25 PERCENT INLAND AND 30 TO 35 PERCENT NEAR THE COAST. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 9:24 AM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 2, 9:24 AM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
924 AM EST MON JAN 2 2012
...COLD WEATHER OUTBREAK UNDERWAY...
.UPDATE...AMPLIFIED UPPER TROUGH FROM THE GREAT LAKES DOWN THROUGH
THE DEEP SOUTH HAS PUSHED SURFACE COLD FRONT THROUGH THE CENTRAL
FL PENINSULA THIS MORNING WITH THIN BAND OF CLOUDS AND LIGHT
SPRINKLES. COLD FRONT TO QUICKLY EXIT AREA SHORTLY WITH STRONG
VERY COLD AND DRY CANADIAN HIGH PRESSURE BUILDING INTO THE REGION
TODAY THROUGH TUESDAY. TEMPERATURES WILL STRUGGLE TO INCREASE MUCH
TODAY WITH COLD AIR ADVECTION AND BREEZY NORTHERLY WINDS AND
CLEARING SKIES. CONTINUE TO EXPECT LOW WIND CHILLS VALUES AREAWIDE AND
SUBFREEZING OVERNIGHT TEMPERATURES IN THE NATURE COAST TONIGHT.
&&
.AVIATION...VISIBILITY HAS IMPROVED THIS MORNING AS FOG CONTINUES TO
QUICKLY DISSIPATE. THE COLD FRONT CONTINUES TO SHIFT THROUGH THE
STATE AND WILL PASS FMY AND RSW BY THE EARLY AFTERNOON. WINDS BEHIND
THE FRONT WILL REMAIN BREEZY FROM THE NNW THROUGH THE PERIOD. VFR
EXPECTED TO PREVAIL THROUGH TOMORROW.
&&
.FIRE WEATHER...VERY DRY AND COLD AIRMASS TO FILTER INTO THE
AREA TODAY WITH MIN RHS DROPPING INTO THE MID TO UPPER 20S OVER
THE NATURE COAST TO THE LOWER TO MID 30S AROUND THE TAMPA BAY AREA
THIS AFTERNOON COMBINED WITH WINDS IN THE 10-15 MPH RANGE. ERCS
REMAIN LOW BUT WILL CONTINUE TO MONITOR SUSTAINED WINDS FOR SHORT
FUSED RED FLAG WARNING CONDITIONS IF NEEDED AND WILL KEEP FIRE
DANGER STATEMENT GOING FOR TODAY. BREEZY WINDS TUESDAY WITH LOW
DURATIONS OF VERY LOW RHS TO KEEP HAZARDOUS FIRE WEATHER CONDITIONS
OVER THE AREA.
&&
.MARINE...TIGHT GRADIENT MOVING OVER THE EASTERN GULF THIS MORNING
WITH WINDS AND SEAS QUICKLY BUILDING. LATEST BUOY REPORTS HAVE
WINDS 20+ KNOTS AND SEAS AT 8 FT OFFSHORE IN NE GULF THIS MORNING
WITH THESES CONDITIONS MOVING INTO SE GULF BY THIS AFTERNOON.
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL MARINE ZONES AS
HAZARDOUS BOATING CONDITIONS WILL CONTINUE THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 65 39 52 31 / 10 0 0 0
FMY 71 44 57 30 / 40 0 0 0
GIF 64 36 50 29 / 10 0 0 0
SRQ 67 44 56 32 / 40 0 0 0
BKV 64 29 49 20 / 5 0 0 0
SPG 65 44 55 36 / 20 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 3 AM TO 9 AM EST TUESDAY FOR LEVY.
HARD FREEZE WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING
FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
WIND CHILL ADVISORY FROM 1 AM TO 10 AM EST TUESDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-
LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING
FOR LEE-PINELLAS.
FREEZE WARNING FROM 3 AM TO 9 AM EST TUESDAY FOR CITRUS-HERNANDO-
SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 7 PM EST TUESDAY FOR BONITA BEACH TO
ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO 60
NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE/FIRE WEATHER...25/DAVIS
AVIATION...20/BARRONHazardous weather outlook, Jan 2, 5:43 AM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 543 AM EST MON JAN 2 2012 FLZ039-042-043-048>052-055>057-060>062-065-022200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 543 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... A FIRE DANGER STATEMENT HAS BEEN ISSUED TODAY FOR AN ELEVATED WILD FIRE THREAT DUE TO VERY LOW RELATIVE HUMIDITY VALUES AND GUSTY NORTH WINDS IN THE WAKE OF THIS MORNINGS COLD FRONT. ...EXCESSIVE COLD IMPACT... FREEZE AND HARD FREEZE WARNINGS ARE IN EFFECT FOR THE NATURE COAST AREA FOR EXPECTED LOW TEMPERATURES IN THE MID TO UPPER 20S. A WIND CHILL ADVISORY IS IN EFFECT FOR EXPECTED WIND CHILL VALUES RANGING FROM 15 TO 30 PERCENT ACROSS MUCH OF WEST CENTRAL FLORIDA EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...EXCESSIVE COLD IMPACT... THE WIND CHILL ADVISORY WILL CONTINUE INTO TUESDAY MORNING. FREEZE AND HARD FREEZE WATCHES ARE IN EFFECT FOR THE ENTIRE AREA FOR LOW TEMPERATURES EXPECTED TO RANGE FROM THE UPPER TEENS TO AROUND 30 DEGREES FOR MUCH OF THE AREA WEDNESDAY MORNING. FREEZE DURATION IS EXPECTED TO RANGE FROM 7 TO 11 HOURS FOR MUCH OF THE AREA. A LIGHTER FREEZE WILL LIKELY OCCUR AGAIN THURSDAY MORNING AT LEAST ACROSS THE NATURE COAST. ...FIRE WEATHER IMPACT... AN ELEVATED WILD FIRE THREAT WILL CONTINUE TUESDAY DUE TO VERY LOW RH VALUES AND SOMEWHAT GUSTY NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GMZ830-850-853-856-870-873-876-022200- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 543 AM EST MON JAN 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... STRONG HIGH PRESSURE WILL BUILD INTO THE REGION IN THE WAKE OF A STRONG COLD FRONT THIS MORNING. INCREASING WINDS AND SEAS IN THE WAKE OF THE COLD FRONT WILL CREATE HAZARDOUS BOATING CONDITIONS WITH STRONG GUSTY WINDS AND CHOPPY ELEVATED SEAS. GUSTS TO GALE FORCE WILL LIKELY OCCUR ACROSS OFFSHORE AREAS AS A SECOND STRONGER SURGE ARRIVES TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...WIND AND SEA IMPACT... WINDY CONDITIONS WILL PERSIST THROUGH TUESDAY BEFORE WINDS GRADUALLY DIMINISH BY WEDNESDAY AS THE HIGH SETTLES INTO NORTHERN FLORIDA. THIS MEANS SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY PERSIST THROUGH THE DAY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GITTINGER
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 4:50 AM EST | Wind Chill Advisory | TBW | DeSoto, Hardee, Highlands, Pinellas, Polk, Sumter | 29 hr |
| Jan 2, 5:20 AM EST | Freeze Watch | TBW | Pinellas | 24 hr |
| Jan 2, 5:20 AM EST | Freeze Warning | TBW | Sumter | 24 hr |
| Jan 2, 5:20 AM EST | Hard Freeze Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 24 hr |
| Jan 2, 5:20 AM EST | Hard Freeze Warning | TBW | 24 hr |
Nearby
Red Flag Warnings in Florida, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.